MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "when the autopulse platform (sn: (b)(4)) was powered on, the platform displayed the prompt ']pull up lifeband and press restart' and ua45 (not at "home" position after power-on/restart) error message" was confirmed in the archive data and during the functional testing.The root cause was due to driveshaft not to be at "home position" due to sticky clutch area, likely attributed to normal wear and tear.The reported complaint of "the platform stopped compressions and displayed user advisory (ua) 17 (max motor on time exceeded during active operation)" was confirmed in the archive data and during the functional testing.The root cause for the reported complaint was due to the defective drivetrain motor, likely attributed to user mishandling.Upon visual inspection, a hole was observed on the load plate cover, affecting the watertight seal.The observed damage is unrelated to the reported complaint, and this type of physical damage is characteristic of user mishandling.The load plate cover needs to be replaced to address the issue.A review of the archive data showed multiple occurrences of user advisories (ua)17 (max motor on time exceeded during active operation) and (ua) 45 (not at "home" position after power-on/restart) error messages; thus, confirming the reported complaint.According to the archive, the autopulse platform stopped compressions multiple times due to ua17 error message, which was triggered when the autopulse did not reach target depth within the specification.The root cause for the observed user advisories was due to the defective drivetrain motor assembly, which was replaced to remedy the faults.The autopulse platform failed initial functional testing due to ua17 (max motor on time exceeded during active operation) error message displayed upon powering up the device.Also, during the run-in test with large resuscitation testing fixture, the platform repeatedly failed to continue compressions due to ua17; thus, confirming the reported complaint.The root cause of the reported complaint was due to the defective brake assembly of drivetrain motor.Investigation findings revealed fluid ingress and corrosion at the drivetrain motor area.In addition, the encoder driveshaft did not rotate smoothly, exhibiting binding and resistance which resulted in the driveshaft not to be at "home position"; thus, confirming the reported complaint of the ua45 error message.The root cause was due to sticky driveshaft clutch area, likely attributed to normal wear and tear and/or user mishandling.The stiff/sticky driveshaft most probably caused the difficulty pulling up the lifeband completely by the user prior to turning up the device, and therefore, the platform displayed the prompt "pull up lifeband and press restart." the defective drivetrain motor assembly was replaced to remedy the issues.Furthermore, the drivetrain assembly, including the gearbox, the clutch, and the cooling fan were found to be dirty and rusted.Unrelated to the reported complaint, wool-like debris were observed to have accumulated in the cooling fan/blower, which would prevent proper air ventilation and could result in high internal temperature of the autopulse platform when the device is performing compressions.The root cause for the observed contamination inside the platform is due to user mishandling and lack of maintenance.No documented report was found showing that regular preventative maintenance (pm) was performed for the autopulse platform.After replacement the defective drivetrain motor assembly, the platform was further tested with large resuscitation testing fixture (lrtf) with good known test batteries until discharged without any fault or error.Unrelated to the reported complaint, front and bottom enclosures were removed, and massive fluid and/or blood ingresses was found inside the autopulse platform.The contamination had formed corrosion on the top cover metalized inner surface.The autopulse platform will be bio-cleaned, and the top cover will be replaced to address the damage.Awaiting customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for autopulse with serial number (b)(4).
 
Event or Problem Description
During shift check, when the autopulse platform (sn: (b)(4)) was powered on, the platform displayed the prompt "pull up lifeband and press restart." the user re-adjusted the lifeband and restarted the platform.When the autopulse was powered on, the platform displayed ua45 (not at "home" position after power-on/restart) error message.The user re-adjusted the lifeband and restarted the platform again.The autopulse performed compressions for about 20 minutes, and then, the platform stopped functioning and displayed user advisory (ua) 17 (max motor on time exceeded during active operation) error message.As per the user, the error messages were observed intermittently, about 2 or 3 times.Eventually, the user replaced the battery, exchanged the lifeband, and restarted the platform; however, the issue was not resolved.No patient involvement.
 
Additional Manufacturer Narrative
Service was performed on (b)(6) 2020 for autopulse platform (sn (b)(4).During service, the integrated encoder gearbox and clutch plate were replaced to remedy the issue of being dirty and rusted.Following service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The brake gap inspection was performed and verified the brake gap was within the specification.Load cell characterization test was performed and confirmed both cell modules are functioning within the specification.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10099610
Report Number3010617000-2020-00538
Device Sequence Number17037274
Product Code DRM
UDI-Device Identifier00849111002530
UDI-Public00849111002530
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date09/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1